Doctor insights on:
How To Treat Elevated Dilantin Levels
Metabolism: Some people metabolize medications differently, so levels will be tested for and the medications can be adjusted to confirm therapeutic levels are achievable for treatment. Best wishes. ...Read more
Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more
I take 400mg of Dilantin a night my dr wants to cut me back down to 300mg will my body know the difference in mgs my level always been 2.3 for 16 yrs?
Anti-epileptic taper: For individuals who have only experienced one episode of seizure in their lifetime and have been on long term anti-seizure (anti-epileptic) medications such as Dilantin for more than two years while seizure free, it may be safe to taper the anti-seizure medication and possibly stopping it.This should only be done under the care of a physician familiar with your condition or by a neurologist. ...Read more
If i take 400mg of Dilantin a day and cut it down to 300 a day because the 400 didn't raise the level from 2.3 will my body know the difference?
No, not really: Dilantin exhibits zero-order pharmacokinetics; the rate of clearance of the drug is dependent upon the concentration of drug present. Therefore, Phenytoin does not have a classical half-life like other drugs, since it varies with blood concentration. As the blood concentration drops, the rate at which it is excreted increases. Speak with your neurologist if this is the right medication for you. ...Read more
For the first time in over 20 years my Dilantin levels have spiked to 91, why. I was taking 400 mg a day. I recently had major surgery and I am 59. ?
Dilantin is peculiar: This drug was developed over 80 years ago, and due to it's zero order kinetics, would never be approved by fda today. Simply, the drug-drug interactions can be a trivial nudge which inhibits liver metabolism and shoots levels sky high. The degree of elevation in you is dangerous, and suggests you would do far better getting off this archaic drug and using a modern, less troublesome medicine. ...Read moreSee 1 more doctor answer
What signs can I look for possible Dilantin high levels? I give only what is prescribed at the certain hrs set-up.
Dilantin side effect: Your question seems to be asking the signs and symptoms of Dilantin toxicity. These may occur when the Dilantin levels are higher than the recommended therapeutic range. Some of these symptoms include nystagmus (twitching of the eyes), sleepiness, nausea/vomiting, difficulty with speech (slurring), trouble with balance, bleeding of the gums. These symptoms can be reversed by decreasing the dose. ...Read more
Does your body have any clue if you tapper off Dilantin slowly like going from 400mg to 300mg for a month my level is always only 3.5 14 year seiz fre?
Yes: Being seizures free for 14 years is reassuring , but if your eeg still show epileptic discharges you are at risk--level of 3, 5 is low and will get lower if you decrease your dose , but that does not mean, it is not working meaning protecting you from seizures-- only your neurologist who know about all your seizures and studies, can assess your risk--just dont decrease the dose on your own--. ...Read more
- Talk to a doctor live online for free
- How to treat elevated potassium levels naturally?
- How to treat high creatinine levels?
- How to treat elevated liver enzymes alt ast?
- Ask a doctor a question free online
- How to treat high creatine levels?
- How to align probiotics elevated vitamin b12 levels?
- How to treat high bilirubin levels in adults?
- How to treat high bilirubin levels?
- Talk to a neurologist online